MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV56US
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code Cardiogenic Shock (2262)
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.B2: other serious- cardiogenic shock.
 
Event or Problem Description
Edwards received notification of an evoque valve in tricuspid position where, immediately upon deployment, implant was noted to be high on the lateral side of annulus.Moderate pvl (paravalvular leak) was noted in the lateral portion.Overall, the valve position was stable.Additional information received from the clinical specialist stated that the patient never left the hospital and had a cardiogenic shock.The patient then passed away.The cardiogenic shock was alleged to be related to the evoque valve.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, b5, g3, g6, h2, h6 and h11.
 
Event or Problem Description
After reviewing the post-operative day 2 tte (dated (b)(6) 2025), there is confirmation that the evoque valve embolized into the right atrium.The evoque valve is positioned more than 10mm from the tv annulus on the posterior, anterior, and lateral sides.The valve is unstable, exhibiting a rocking motion into the right atrium.There is trace transvalvular tr and moderate to severe lateral pvl.
 
Additional Manufacturer Narrative
Additional h6 type of investigation codes: analysis of images and labelling review.The complaint for malposition - valve embolizes into atrium was confirmed with objective evidence via the imaging evaluation from the pod 2 tte.Per the event description, the patient was reported to be stable following initial evoque deployment, with a moderate pvl.However, review of pod2 imaging revealed the evoque valve positioned low on posterior, anterior and lateral sides, causing most anchors to lose contact with the annulus.The valve was observed to have significant rocking motion into the right atrium.Patient was reported to have passed due to cardiogenic shock from the valve embolization approximately 1 month following the case.Malposition events such as embolization may be caused by a variety of factors such as device to native anatomy sizing (perimeter derived diameter), use factors and procedural factors.Patient was noted to have a minor weight reduction (9kg) following initial tee evaluation, changes in weight can potentially impact sizing.In conjecture, the patient was reported to have significant tethering on all leaflets.These factors may have contributed to the embolization of the evoque valve; however, a root cause was unable to be determined since procedural imaging was not provided for review to confirm reason for embolization.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21895733
Report Number2015691-2025-03184
Device Sequence Number3443058
Product Code NPW
UDI-Device Identifier00690103219074
UDI-Public(01)00690103219074(17)260701(11)240701
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number9850EV56US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/29/2025
06/05/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/22/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient SexMale